Alert archive / New York / Winter Storm Watches in 2007

Winter Storm Watch 7, NWS Buffalo, NY

December 13, 200716 counties in New York

NWS Buffalo, NY issued this winter storm watch at Dec 13, 2007, 9:07 PM EST for 16 counties in New York. It took effect at Dec 15, 2007, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 13, 2007, 9:07 PM EST (02:07 UTC)
In effect from
Dec 15, 2007, 7:00 PM EST
Expired
Dec 14, 2007, 3:41 PM EST
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 140207
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
907 PM EST THU DEC 13 2007

...A MAJOR WINTER STORM HEADED TOWARD WESTERN AND CENTRAL NEW
YORK LATER THIS WEEKEND...

.A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY NIGHT.
THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL
TO WESTERN AND CENTRAL NEW YORK BEGINNING SATURDAY NIGHT AND
CONTINUING SUNDAY AND SUNDAY NIGHT. THERE ARE STILL A FEW
UNCERTAINTIES AS TO THE EXACT TRACK AND STRENGTH OF THIS STORM
SYSTEM...BUT IT DOES APPEAR AT THIS TIME THAT SIGNIFICANT
SNOWFALL IS LIKELY ACROSS THE AREA.

NYZ001>008-010>014-019>021-085-141015-
/O.NEW.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
907 PM EST THU DEC 13 2007

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING. 

IT APPEARS AT THIS TIME THAT A MAJOR WINTER STORM WILL IMPACT ALL
OF WESTERN AND CENTRAL NEW YORK STARTING SATURDAY NIGHT AND
CONTINUING SUNDAY AND SUNDAY NIGHT. THE POTENTIAL EXISTS FOR 
SIGNIFICANT SNOW ACCUMULATIONS ALONG WITH THE POTENTIAL FOR STRONG
WINDS.

THOSE WITH TRAVEL PLANS IN THE WATCH AREA ARE ADVISED TO MONITOR
LATER STATEMENTS AND FORECASTS. TRAVEL COULD BECOME VERY DIFFICULT
ACROSS THE REGION LATER IN THE WEEKEND.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

$$

TMA
3 follow-up statements
000 
WWUS41 KBUF 140823
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 AM EST FRI DEC 14 2007

...A MAJOR WINTER STORM HEADED TOWARD WESTERN AND CENTRAL NEW
YORK LATER THIS WEEKEND...

.A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY
NIGHT. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT
SNOWFALL TO WESTERN AND CENTRAL NEW YORK BEGINNING SATURDAY NIGHT
AND CONTINUING SUNDAY AND SUNDAY NIGHT. THERE ARE STILL A FEW
UNCERTAINTIES AS TO THE EXACT TRACK AND STRENGTH OF THIS STORM
SYSTEM...BUT IT DOES APPEAR AT THIS TIME THAT SIGNIFICANT
SNOWFALL IS LIKELY ACROSS THE AREA.

NYZ001>008-010>014-019>021-085-141630-
/O.CON.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
323 AM EST FRI DEC 14 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING. 

IT APPEARS AT THIS TIME THAT A MAJOR WINTER STORM WILL IMPACT ALL
OF WESTERN AND CENTRAL NEW YORK STARTING SATURDAY NIGHT AND
CONTINUING SUNDAY AND SUNDAY NIGHT. THE POTENTIAL EXISTS FOR
SIGNIFICANT SNOW ACCUMULATIONS OF A FOOT OR MORE ALONG WITH THE
POTENTIAL FOR STRONG WINDS.

THOSE WITH TRAVEL PLANS IN THE WATCH AREA ARE ADVISED TO MONITOR
LATER STATEMENTS AND FORECASTS. TRAVEL COULD BECOME VERY
DIFFICULT ACROSS THE REGION LATER IN THE WEEKEND.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

$$

SFM
000 
WWUS41 KBUF 141544
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1044 AM EST FRI DEC 14 2007

...A MAJOR WINTER STORM HEADED TOWARD WESTERN AND CENTRAL NEW
YORK LATER THIS WEEKEND...

.A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY
NIGHT. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT
SNOWFALL TO WESTERN AND CENTRAL NEW YORK BEGINNING SATURDAY NIGHT
AND CONTINUING SUNDAY AND SUNDAY NIGHT. THERE ARE STILL A FEW
UNCERTAINTIES AS TO THE EXACT TRACK AND STRENGTH OF THIS STORM
SYSTEM...BUT IT DOES APPEAR AT THIS TIME THAT SIGNIFICANT
SNOWFALL IS LIKELY ACROSS THE AREA.

NYZ001>008-010>014-019>021-085-142345-
/O.CON.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1044 AM EST FRI DEC 14 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING. 

IT APPEARS AT THIS TIME THAT A MAJOR WINTER STORM WILL IMPACT ALL
OF WESTERN AND CENTRAL NEW YORK STARTING SATURDAY NIGHT AND
CONTINUING SUNDAY AND SUNDAY NIGHT. THE POTENTIAL EXISTS FOR
SIGNIFICANT SNOW ACCUMULATIONS OF A FOOT OR MORE ALONG WITH THE
POTENTIAL FOR STRONG WINDS.

THOSE WITH TRAVEL PLANS IN THE WATCH AREA ARE ADVISED TO MONITOR
LATER STATEMENTS AND FORECASTS. TRAVEL COULD BECOME VERY
DIFFICULT ACROSS THE REGION LATER IN THE WEEKEND.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

$$
000 
WWUS41 KBUF 142041
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EST FRI DEC 14 2007

...A MAJOR WINTER STORM HEADED TOWARD WESTERN AND CENTRAL NEW
YORK LATER THIS WEEKEND...

.A STRONG STORM FROM THE CENTRAL PLAINS WILL MOVE THROUGH THE OHIO
VALLEY SATURDAY NIGHT AND PENNSYLVANIA SUNDAY.  THIS STORM SYSTEM
HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO WESTERN AND
CENTRAL NEW YORK BEGINNING SATURDAY NIGHT AND CONTINUING SUNDAY
AND SUNDAY NIGHT. THE SNOW IS EXPECTED TO CHANGE TO A PERIOD OF
SLEET FOR A TIME LATE SUNDAY MORNING THROUGH EARLY SUNDAY
AFTERNOON MAINLY OVER THE SOUTHERN TIER OF NEW YORK. STRONG WINDS
WILL COMBINE WITH HEAVY SNOWFALL SUNDAY AFTERNOON TO PRODUCE
BLIZZARD LIKE CONDITIONS AT TIMES. TRAVEL WILL BECOME VERY
DIFFICULT DURING THE DAY SUNDAY.

NYZ001>003-010>014-019>021-085-150445-
/O.UPG.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/
/O.NEW.KBUF.WS.W.0005.071216T0300Z-071217T1200Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...
OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
341 PM EST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 7 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 7 AM EST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOWFALL WILL BEGIN SATURDAY EVENING OVER THE SOUTHWESTERN CORNER
OF NEW YORK AND SPREAD RAPIDLY NORTHEAST ACROSS THE REST OF THE
REGION OVERNIGHT. BY SUNDAY MORNING 3 TO 6 INCHES OF SNOW IS
LIKELY ACROSS THE REGION.

DURING SUNDAY SNOW WILL CONTINUE AND BECOME HEAVY AT TIMES. BY
SUNDAY NIGHT TOTAL SNOWFALL ACCUMULATIONS FOR MOST FOR THE AREA
COULD RANGE BETWEEN 16 AND 20 INCHES.

OVER THE SOUTHERN TIER SNOW WILL MIX WITH SLEET FOR SEVERAL HOURS
LATE SUNDAY MORNING AND EARLY SUNDAY AFTERNOON. THIS WILL KEEP
TOTAL SNOWFALL DOWN TO 8 TO 14 INCHES.

STRONG NORTHEAST WINDS GUSTING IN EXCESS OF 35 MPH AT TIMES
SUNDAY AFTERNOON WILL PRODUCE BLIZZARD LIKE CONDITIONS AS THE DEEP
SNOWPACK IS BLOWN AND DRIFTED ACROSS AREA ROADWAYS. THUNDER SNOW
IS EVEN A POSSIBILITY DURING THE DAY.

AFTER DARK ON SUNDAY NIGHT THE MAIN STORM SYSTEM WILL HAVE MOVED
TO THE EAST COAST AND SNOWFALL WILL TAPER OFF FROM WEST TO EAST
OVERNIGHT. HOWEVER, STRONG NORTHWEST WINDS WILL CONTINUE TO
PRODUCE WHITEOUT CONDITIONS ESPECIALLY IN OPEN AREAS. 

BY MONDAY MORNING THE STORM WILL LOOSEN ITS GRIP ON THE REGION AND
ONLY LOCALIZED LAKE EFFECT SNOW SHOWERS ARE EXPECTED SOUTHEAST OF
THE GREAT LAKES.

THIS IS A DANGEROUS STORM SYSTEM THAT WILL PRODUCE SIGNIFICANT
IMPACTS ON TRAVEL DURING THE LATTER PART OF THE WEEKEND. IF YOU DO
NOT HAVE TO TRAVEL ACROSS THE REGION ON SUNDAY, IT WOULD BE WISE
TO STAY HOME. IF YOU NEED TO GET SOMEWHERE, SATURDAY WOULD BE A
PREFERABLE TIME TO GET TO YOUR DESTINATIONS.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ004>008-150445-
/O.UPG.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/
/O.NEW.KBUF.WS.W.0005.071216T0300Z-071217T1200Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO...
WATERTOWN...LOWVILLE
341 PM EST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 7 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 7 AM EST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOWFALL WILL BEGIN AFTER MIDNIGHT SATURDAY NIGHT AND INTENSIFY BY
SUNDAY MORNING ACROSS THE REGION. DURING SUNDAY SNOW WILL
CONTINUE AND BECOME HEAVY AT TIMES WITH SNOWFALL RATES OF 2 INCHES
AN HOUR LIKELY. SUNDAY NIGHT SNOW WILL CONTINUE AND BY MONDAY
MORNING THE STORM TOTAL SNOWFALL FROM THIS EVENT COULD RANGE
BETWEEN 18 AND 30 INCHES.

STRONG NORTHEAST WINDS GUSTING IN EXCESS OF 35 MPH AT TIMES
SUNDAY AFTERNOON AND EVENING WILL PRODUCE BLIZZARD LIKE
CONDITIONS AS THE DEEP SNOWPACK IS BLOWN AND DRIFTED ACROSS AREA
ROADWAYS. THUNDER SNOW IS EVEN A POSSIBILITY DURING THE DAY.

BY MONDAY MORNING THE STORM WILL LOOSEN ITS GRIP ON THE REGION
AND ONLY LOCALIZED LAKE EFFECT SNOW SHOWERS ARE EXPECTED SOUTHEAST
OF THE GREAT LAKES. HOWEVER BRISK NORTHWEST WINDS WILL CONTINUE TO
PRODUCE LOCALIZED WHITEOUT CONDITIONS IN BLOWING AND DRIFTING
SNOW. 

THIS IS A DANGEROUS STORM SYSTEM THAT WILL PRODUCE SIGNIFICANT
IMPACTS ON TRAVEL DURING THE LATTER PART OF THE WEEKEND. IF YOU DO
NOT HAVE TO TRAVEL ACROSS THE REGION ON SUNDAY, IT WOULD BE WISE
TO STAY HOME. IF YOU NEED TO GET SOMEWHERE, SATURDAY WOULD BE A
PREFERABLE TIME TO GET TO YOUR DESTINATIONS.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.


$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Dec 13, 8:44 PM EST, 23 minutes earlier.

Area forecast discussion, Dec 13, 8:44 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
844 PM EST THU DEC 13 2007

.SYNOPSIS...
AS ONE SNOW PRODUCING STORM MOVES AWAY FROM THE REGION TONIGHT...WE
WILL HAVE TO PREPARE FOR THE POSSIBILITY OF A STRONGER STORM TO
AFFECT THE ENTIRE STATE LATER THIS WEEKEND. COLD AIR WRAPPING AROUND
THE SOUTH END OF A LOW PRESSURE REGION OVER QUEBEC WILL DEVELOP SOME
LAKE EFFECT SNOW TO THE EAST OF THE LAKES ON FRIDAY...THEN COLD HIGH
PRESSURE BUILDS OVER THE AREA ON SATURDAY. A RAPIDLY DEVELOPING
WINTER STORM WILL LIFT NORTHEASTWARD TOWARD THE NORTHEASTERN STATES
ON SATURDAY EVENING AND BRING THE RISK OF HEAVY SNOW SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON. THE REGION OF HEAVIEST SNOW WILL DEPEND ON
THE TRACK OF THIS STORM...SO REMAIN ALERT FOR UPDATED INFORMATION AS
IT BECOME AVAILABLE.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SYNOPTIC SNOWS ENDED ACROSS THE AREA EARLIER THIS EVENING. SPOTTER
REPORTS SHOWING GENERALLY 3 TO 5 INCHES FELL ACROSS THE NIAGARA
FRONTIER...EAST ACROSS THE ROCHESTER AREA TO OSWEGO COUNTY. FARTHER
TO THE SOUTH FROM THE BUFFALO SOUTHTOWNS ACROSS THE SOUTHERN TIER
THROUGH THE FINGER LAKES A WIDESPREAD 4 TO 8 INCHES FELL.

MOISTURE WORKING INTO THE AREA OFF LAKE ERIE PRODUCING AREAS OF
DRIZZLE ACROSS WESTERN SECTIONS...ESPECIALLY DOWNWIND OF LAKE ERIE.
TEMPERATURES HAVE WARMED TO ABOVE FREEZING WITH THE FLOW COMING OFF
THE LAKE...THEREFORE FREEZING DRIZZLE THREAT LOOKS LIMITED. WILL
CONTINUE TO MONITOR AND MAY NEED A HEADLINE IF FREEZING DRIZZLE
DEVELOPS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
WITH A GREATER THAN 50 PERCENT CONFIDENCE IN UPCOMING STORM
SYSTEM PRODUCING WIDESPREAD HEAVY SNOWFALL ACROSS THE AREA WILL
ISSUE A WINTER STORM WATCH FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT
FOR THE ENTIRE AREA.

COLD HIGH PRESSURE PASSING NORTH OF THE LAKES WILL PUSH A SLOW
MOVING COLD FRONT SOUTHWARD ACROSS THE REGION FRIDAY AND STRENGTHEN
THE LAKE EFFECT SNOW SHOWERS. THE AIRMASS ALOFT WILL REMAIN VERY DRY
SO NOT MUCH SNOW ACCUMULATION IS EXPECTED...BUT CLOUDINESS AND
FLUFFY LAKE SNOWS WILL PERSIST DURING FRIDAY AFTERNOON AND
EVENING...WITH ONLY A FEW FLURRIES ELSEWHERE.

THE HIGH PRESSURE WILL BE CENTERED OVER THE AREA ON SATURDAY WITH
SOME SUNSHINE...CLOUDING UP AS THE NEXT STORM SYSTEM APPROACHES FROM
THE SOUTHWEST. IT WILL BE QUITE COLD DURING THE MORNING AND THROUGH
MUCH OF THE DAY UNDER THE INFLUENCE OF THE COLD HIGH PRESSURE. LOWS
ON SATURDAY MORNING WILL BE IN THE TEENS TO SINGLE NUMBERS...WITH
BELOW ZERO READINGS EAST OF LAKE ONTARIO.

THE NEXT BIG STORM WILL ARRIVE DURING THE OVERNIGHT ON SATURDAY
NIGHT AND REACH ITS PEAK INTENSITY DURING SUNDAY MORNING AND
AFTERNOON. THERE ARE STILL BIG DIFFERENCES BETWEEN THE GFS AND NAM
WITH LINGERING SIMILARITIES BETWEEN GFS AND ECMWF. FOR THIS FORECAST
AREA...THE NAM HAS THE LEAST EFFECT WITH THE BULK OF SNOW OVER
CENTRAL PA TO SOUTHEASTERN NY...BUT STILL PROVIDES 6 TO 15 INCHES OF
SNOW OVER MOST OF WESTERN TO CENTRAL NY. THE TREND OF THE NAM HAS
BEEN TO BRING THE SNOW FARTHER INLAND AND TO THE NORTH AND WEST WITH
EACH SUCCESSIVE MODEL RUN...EDGING CLOSER TO WHAT THE GFS AND ECMWF
HAVE BEEN DEPICTING FOR THE LAST FEW MODEL RUNS. GFS AND ECMWF ARE
GIVING THE WORST CASE SCENARIO WITH HEAVIEST SNOW DEVELOPING RIGHT
OVER THE FORECAST AREA...SNOWFALL AMOUNTS RANGING FROM 12 TO 24
INCHES OVER A 24 PERIOD. THESE MODELS NOW DEVELOP AN OHIO VALLEY AS
THE UPPER TROUGH BECOME NEGATIVELY TILTED...THEN BECOMES A CUT OFF
LOW AND A SURFACE COASTAL LOW FORMS BUT RETAINS THE INVERTED SURFACE
TROUGH ACROSS OUR REGION. EVEN IF ONE WERE TO GO WITH A BLEND OF THE
MODELS...THERE WILL BE A SIGNIFICANT AND SUBSTANTIAL SNOWFALL ACROSS
ALL OF WESTERN AND CENTRAL AND NORTHERN NEW YORK STATE ON SATURDAY
NIGHT THROUGH SUNDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDS OVER THE OHIO VALLEY AFTER THE WEEKEND STORM
WITH A MORE ZONAL FLOW DEVELOPING OVER THE LOWER LAKES AND A
RELATIVELY QUIET WEATHER PERIOD. TEMPS MODERATE THROUGHOUT THE
WEEK...WITH DAYTIME HIGHS APPROACHING THE MID 30S BY THE END OF
THE PERIOD.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...THE STEADY SNOWS HAVE EXITED THE AREA TO THE EAST...
LEAVING BEHIND A WIDESPREAD DECK OF LOW STRATUS THAT EXTENDS BACK TO
THE WESTERN GREAT LAKES. EXPECT THAT CEILINGS WILL GENERALLY
RANGE FROM LIFR TO LOW MVFR THIS EVENING...BEFORE SLOWLY IMPROVING
TO MVFR AND THEN VFR OVERNIGHT AS SOMEWHAT DRIER AIR WORKS IN NEAR
THE SURFACE. ANY IMPROVEMENTS WILL BE SLOWEST TO OCCUR EAST OF LAKES
ERIE AND ONTARIO...WHERE A MOIST UPSLOPE WESTERLY FLOW OFF THE LAKES
WILL HELP TO COUNTERACT THE EFFECTS OF LARGE-SCALE DRYING...KEEPING
MVFR CEILINGS IN PLACE RIGHT THROUGH FRIDAY.

AS FOR PRECIPITATION CHANCES...THESE APPEAR RATHER LOW DUE TO THE
LACK OF A SIGNIFICANT FORCING MECHANISM...AS WELL AS THE PRESENCE OF
A DEEP LAYER OF DRY AIR OVERLAYING THE AFOREMENTIONED LOW STRATUS
DECK...A FACTOR THAT MAKES CONDITIONS UNFAVORABLE FOR THE
DEVELOPMENT OF SNOWFLAKES. SHOULD ANY PRECIP OCCUR...IT WOULD OCCUR
LARGELY BETWEEN NOW AND ABOUT 08Z IN CONJUNCTION WITH THE
CYCLONICALLY CURVED LOW LEVEL FLOW AND THE PASSAGE OF A MODEST
SHORTWAVE ALOFT...AND IT WOULD BE IN THE FORM OF LIGHT DRIZZLE OR
FREEZING DRIZZLE. AS THE CHANCES OF THIS ARE RELATIVELY LOW...HAVE
NOT MENTIONED ANYTHING IN THE TAFS AT THIS TIME...THOUGH WILL
CONTINUE TO MONITOR CONDITIONS CLOSELY.

WHILE MVFR TO VFR CEILINGS AND DRY CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH FRIDAY...SURFACE WINDS WILL BE ON THE INCREASE AS A
LOW PRESSURE SYSTEM PASSES ACROSS QUEBEC...AND THE AREA COMES UNDER
THE INFLUENCE OF AN INCREASING PRESSURE GRADIENT AND MODEST COLD AIR
ADVECTION. THIS WILL ALLOW WESTERLY SURFACE WINDS TO INCREASE TO
15-20 KNOTS...WITH GUSTS TO 30 KNOTS POSSIBLE.

LOOKING FURTHER AHEAD AT THE UPCOMING WEEKEND...THE OPERATIONAL
MODELS CONTINUE TO INDICATE A SIGNIFICANT WINTER STORM DEVELOPING
INTO THE AREA SATURDAY NIGHT AND SUNDAY. THIS SYSTEM WILL LIKELY
HAVE HUGE IMPACTS ON AIRPORT OPERATIONS ACROSS ALL OF UPSTATE NEW
YORK...STAY TUNED

&&

.MARINE...
LOW PRESSURE OVER WESTERN PENNSYLVANIA WILL MOVE EAST AND A WEAK
FRONT WILL CROSS THE LOWER LAKES. INCREASING WEST TO SOUTHWEST
WINDS THIS EVENING AND OVERNIGHT WILL RESULT IN INCREASING WAVES.
SMALL CRAFT ADVISORIES WERE ALREADY IN EFFECT HOWEVER HAVE
ADJUSTED THE TIMING OF THOSE ADVISORIES TO BEGIN ABOUT THREE HOURS
EARLIER.

HIGH PRESSURE BUILDING ACROSS THE GREAT LAKES WILL ALLOW WINDS AND
WAVES TO SUBSIDE FRIDAY NIGHT AND SATURDAY. THE WINDS AND WAVES WILL
BUILD AGAIN ON SUNDAY AS AN INTENSIFYING STORM MOVES UP THE EAST
COAST.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH MONDAY
     MORNING FOR NYZ001>008-010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EST FRIDAY FOR
         LEZ020-040-041.
         SMALL CRAFT ADVISORY FROM 4 AM FRIDAY TO 7 AM EST
         SATURDAY FOR LOZ043>045.
         SMALL CRAFT ADVISORY FROM 1 AM FRIDAY TO 1 AM EST SATURDAY
         FOR LOZ042.

&&

SYNOPSIS...WCH
NEAR TERM...TMA
SHORT TERM...TMA/WCH
LONG TERM...LEVAN
AVIATION...JJR
MARINE...LEVAN
Hazardous weather outlook, Dec 13, 6:09 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
609 PM EST THU DEC 13 2007

NYZ012>014-019>021-085-142315-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
609 PM EST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY NIGHT.
THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL
TO WESTERN NEW YORK SATURDAY NIGHT AND SUNDAY. AT THIS TIME, IT
IS TOO EARLY TO PROJECT THE EXACT TRACK AND STRENGTH OF THIS
WINTER STORM OR POTENTIAL SNOWFALL AMOUNTS. ADDITIONAL STATEMENTS
WILL BE ISSUED REGARDING THIS STORM AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>008-010-011-142315-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-
609 PM EST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY NIGHT.
THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL
TO WESTERN NEW YORK SATURDAY NIGHT AND SUNDAY. AT THIS TIME, IT
IS TOO EARLY TO PROJECT THE EXACT TRACK AND STRENGTH OF THIS
WINTER STORM OR POTENTIAL SNOWFALL AMOUNTS. ADDITIONAL STATEMENTS
WILL BE ISSUED REGARDING THIS STORM AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-SLZ022-024-142315-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
609 PM EST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:41 PM ESTWinter Storm WarningBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more61 hr

Nearby

Winter Storm Watches in New York, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.